MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO PROTECTIV PLUS SAFETY I.V. CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

SMITHS MEDICAL ASD, INC. JELCO PROTECTIV PLUS SAFETY I.V. CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Model Number 306601
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product sample was not received for investigation.A photo was received which displayed evidence that the needle point was protruding beyond the needle guard nose.A device history review (dhr) was performed, and nonconformance data identified one in-process nonconformance; however, the nonconforming product was not included in this lot and was scrapped 100%.As the actual sample was not returned, an in-depth investigation could not be performed and root cause could not be determined.
 
Event or Problem Description
It was reported that when removing the mechanism, it clicked but not the same sound as always and generated a little resistance to reach the end- leaving part of the needle out.There have been two cases reported, one caused a puncture and the other did not.No patient injury was reported for this case.
 
Additional Manufacturer Narrative
While performing a review of submitted mdr report it was discovered that this file was inadvertently assessed as reportable.No patient death, serious injury, and no evidence of a reportable product malfunction.The hazardous situation for the given complaint device would not likely cause or contribute to a death or serious injury if the malfunction were to recur.Report 3012307300-2022-08788 is no longer considered reportable, please disregard any mdr reports associated with it.

Brand Name
JELCO PROTECTIV PLUS SAFETY I.V. CATHETERS
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer (Section G)
NULL
201 west queen st.
southington CT 06489
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14397451
Report Number3012307300-2022-08788
Device Sequence Number5552157
Product Code FOZ
UDI-Device Identifier10351688071170
UDI-Public10351688071170
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model Number306601
Device Catalogue Number306601
Device Lot Number3894978
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0352-2020
Patient Sequence Number1
Patient SexUnknown